Hail, Dewey
- When
- June 8, 2:36 PM CST
- Where
- Dewey County, Oakwood
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.933, -98.717
7 thunderstorm wind, 5 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 8, 2:35 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 PM CDT SAT JUN 8 2002 FORECAST IN SHORT TERM AFFECTED BY WEAK S/W LIFTING OUT OF SW FLOW TONIGHT. GREATER AFFECT WILL BE MESOSCALE INFLUENCE AND BOUNDARIES FROM MULTICELL COMPLEX ACROSS WESTCENTRAL OK. STORMS QUITE STG NOW AND SHOULD CONTINUE STRONG INTO THIS EVENING. WINDS ALOFT AROUND 10KTS BETWEEN 800 AND 400 MB ARE LIMITING FACTOR FOR MORE WIDESPREAD SEVERE STORMS. EXPECT STORMS TO WEAKEN AFTER 8PM BUT CANT RULE OUT NEW CONVECTION IN WAA PATTERN AND AHEAD OF WEAK S/W...ESP IN CENTRAL AND SE OK LATER TONIGHT. AFTER TONIGHT...SLT CHC OF CONTINUING CONVECTION IN VERY MOIST AIRMASS IN FAR SE ZONES BUT SHOULD BE TYPICAL EARLY SUMMER DAY OTHERWISE. NEXT MAJOR STORY WILL BE RAPID INCREASE IN H5 HEIGHTS OVER SW TX AHEAD OF LARGE L/W TROUGH IN THE WRN U.S. UNFORTUNATELY ...THIS INCREASE IN H5 HEIGHTS WILL RESULT IN THE DREADED HEAT BOX WHICH SHOULD BRING US UP INTO THE 90S IN MANY AREAS SUNDAY THROUGH TUESDAY. ONLY RELIEF WILL BE IF LARGE TROF IN THE WEST PROGRESSES EAST INTO THE SRN U.S. HEAT BOX RIDGE TO BRING A FRONT THROUGH. ETAX 60-72HR LOOKS LIKE ITS FASTER THAN THE AVN IN THIS SCENARIO. ECMWF LOOKS A LITTLE FAST BRINGING FRONT THROUGH ON WED. CANADIAN SEEMS TO AGREE WITH AVN SO HAVE BLENDED ETAX AND AVN FOR TIMING...WHICH HAPPENS TO AGREE WITH PREV FCST PRETTY WELL ALSO. FCSTID = 13 OKC 70 87 72 89 / 30 10 10 10 HBR 70 92 72 93 / 30 10 10 10 SPS 71 92 73 93 / 30 10 10 10 GAG 70 94 70 95 / 20 0 10 20 PNC 70 89 70 91 / 30 10 10 10 DUA 72 87 73 88 / 30 20 10 0 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-081900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUN 8 2002
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A WEAK UPPER LEVEL DISTURBANCE COMBINED WITH AFTERNOON HEATING WILL
ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS PORTIONS
OF CENTRAL AND SOUTHERN OKLAHOMA THIS AFTERNOON. WEAK MID AND UPPER
LEVEL WINDS SHOULD PREVENT THESE THUNDERSTORMS FROM BECOMING SEVERE.
HOWEVER THESE WEAK WINDS WILL SUPPORT LOCALLY HEAVY RAIN WITH
STRONGER THUNDERSTORMS. SCATTERED THUNDERSTORM DEVELOPMENT IS
EXPECTED TO CONTINUE THROUGH SUNDAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUN JUN 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
JAMESThe Vance AFB radar (KVNX), 104 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
7 thunderstorm wind, 5 hail, 2 flash flood. Local standard time, as filed.
Wind was measured by the Oklahoma mesonet.
Flooding occurred at the intersection of Highway 152 and I-44.
Hail was reported at the intersection of I-35 and Main St.
A small area of severe winds accompanied a thunderstorm across a one mile wide area from four miles west of Norman to five miles northwest of Norman. Trees were uprooted. Fences were blown over, and minor structural damage was sustained to roofs and guttering.
Wind was measured by the Oklahoma mesonet.
A car was forced off a bridge by fast-flowing water. Seven inches of rain was measured in the area.
Wind was measured by the Oklahoma mesonet.
Trees were blown down at the Fort Cobb golf course.
Wind was measured by the Oklahoma mesonet. Irrigation equipment was blown over, and trees were also downed.
Large tree limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294611, 5294612, 5294613, 5294684, 5294614, 5294686, 5294687, 5294615, 5294689, 5294618, 5294688, 5294616, 5294617, 5294685.